MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS INC ADVIA 2120I HEMATOLOGY SYSTEM WITH DUAL ASPIRATE AUTOSAMPLER

SIEMENS HEALTHCARE DIAGNOSTICS INC ADVIA 2120I HEMATOLOGY SYSTEM WITH DUAL ASPIRATE AUTOSAMPLER
Model Number ADVIA 2120I HEMATOLOGY SYSTEM WITH DUAL ASPIRATE AUTOSAMPLER
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/20/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A customer contacted a siemens customer care center (ccc) and informed them that a drop of blood from the aspiration tube splashed into the operator's eye while they were removing a sample in open mode on an advia 2120i hematology system with dual aspirate autosampler.A siemens customer service engineer (cse) was dispatched to the customer site.The cse analyzed the instrument and did not find an instrument malfunction.The cause of the event was due to the operator removing the sample from the advia 2120i hematology system with dual aspirate autosampler too quickly and not wearing facial protection as required in the operator's guide.The instrument is performing according to specifications.No further evaluation of the device is required.
 
Event or Problem Description
A customer reported that a drop of blood from the aspiration tube splashed into the operator's eye while they were removing a sample in open mode on an advia 2120i hematology system with dual aspirate autosampler (sn: (b)(4)).The operator went to their occupational health department, flushed the eye and had blood drawn for baseline blood tests.The operator was tested for infectious diseases ((b)(6)) and the results reported were (b)(6) for both.There no known reports of adverse health consequences due to the drop of blood splashed in the operator's eye.

Brand Name
ADVIA 2120I HEMATOLOGY SYSTEM WITH DUAL ASPIRATE AUTOSAMPLER
Common Device Name
ADVIA 2120I HEMATOLOGY SYSTEM WITH DUAL ASPIRATE AUTOSAMPLER
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS INC
511 benedict ave
tarrytown NY 10591
MDR Report Key8504369
Report Number2432235-2019-00115
Device Sequence Number1474306
Product Code GKZ
UDI-Device Identifier00630414560045
UDI-Public00630414560045
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K102644
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberADVIA 2120I HEMATOLOGY SYSTEM WITH DUAL ASPIRATE AUTOSAMPLER
Device Catalogue Number10285573
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/18/2019
Initial Report FDA Received Date04/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1